Thunderstorm Wind, Colfax
- When
- August 22, 1:39 PM MST
- Where
- Colfax County, (Rtn)raton Crews Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.730, -104.500
A short wave trough touched off a line of thunderstorms that stretched from central to northeast New Mexico. Abundant moisture was supplied by an inverted trough that moved northwest into New Mexico during the preceding 24 hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A short wave trough touched off a line of thunderstorms that stretched from central to northeast New Mexico. Abundant moisture was supplied by an inverted trough that moved northwest into New Mexico during the preceding 24 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 22, 1:59 AM MST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MDT WED AUG 22 2007 .DISCUSSION... RIDGE ALOFT FROM SEA TO SHINING SEA ACROSS THE SOUTHERN U.S. WITH NEW MEXICO IN MODEST SADDLE BETWEEN 598 DAM CENTER OVER EASTERN PACIFIC AND 592 DAM CENTER OVER TEXAS PANHANDLE...PROVIDING CIRCULATION PIVOTS FOR WEAK DYNAMICS...ESPECIALLY MODEST 50 KT JET STREAKS MOVING FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA...TO WORK OVER THETA E RIDGE EXTENDING FROM NORTHEAST TO SOUTHWEST ACROSS THE STATE. PRECIPITABLE WATER GRADIENT FROM 00Z BALLOONS SHOWING A COUPLE TENTHS AT ABQ...RISING TO OVER AN INCH AT AMARILLO AND NEARLY AN INCH AND A HALF AT MIDLAND. PATTERN SUGGESTS ANOTHER DAY OF ISOLATED SHOWER COVERAGE ACROSS SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA...WITH ANOTHER ROUND OF HIGH TEMPERATURES APPROACHING AND EXCEEDING RECORD LEVELS...RUNNING 10 DEGREES OR SO ABOVE CLIMATOLOGICAL NORMS. MODELS...AGREEING TO A FIRST ORDER ON THE STORY WITH SOME UNDERSTANDABLE AND ACCEPTABLE DIFFERENCES IN A BROAD WEAK FLOW REGIME. MODEST TROUGH ALOFT FROM NORTHERN MANITOBA SOUTHWEST TO THE SISKIYOU MOUNTAINS IN NORTHERN CALIFORNIA WILL AMPLIFY AND SWING EAST TOWARD NORTHERN NEW MEXICO FOR LAST HALF OF THE WORK WEEK...AND THIS WILL PROVIDE A SOUTHWEST TO NORTHEAST DYNAMIC SLIDE HEADING INTO THE WEEKEND. AS RIDGE CENTROID MOVES OFF THE EAST COAST OF FLORIDA...RETURN FLOW BACK INTO NEW MEXICO WILL START TUGGING THE LEFTOVERS FROM HURRICANE DEAN NORTHWARD FOR A STEADY INCREASE IN CLOUD COVER AND SMEAR OF PRECIPITATION. BULK OF THE REMNANT DYNAMICS STILL BOUND FOR ARIZONA AFTER QUICK PASS OVER BAJA CALIFORNIA...AND BETTER ORGANIZED AND MORE WIDESPREAD SHOWERS ARE A GOOD BET FOR WESTERN NEW MEXICO AS THE WEEKEND WINDS UP. INTO THURSDAY...SHORTWAVE ALOFT ARRIVING FROM NORTHERN CALIFORNIA APPROACHING THE FOUR CORNERS REGION AS LOW LEVEL FLOW SHIFTS TO SOUTHWEST AND STARTS SIPPING ON MOISTURE FROM NORTH CENTRAL MEXICO...WITH THETA E RIDGE UNMOVED FROM NORTHEAST PLAINS TO SOUTHWEST MOUNTAINS. WILL CALL FOR GRADUAL INCREASE IN CLOUD COVER...SOME RELIEF ON THE WARMTH...AND UPTICK IN SHOWER ACTIVITY CLOSEST TO THE MOISTURE IN SOUTHWEST AND WESTERN PORTIONS OF THE FORECAST AREA. INTO FRIDAY...SHORTWAVE SHEARING THROUGH ACROSS NORTHERN BORDER OF THE STATE FOR QUICK INCREASE IN SHOWER COVERAGE OVER THE NORTHERN AND NORTHEAST HIGHLANDS SPREADING EAST TO THE NORTHEAST PLAINS...AS LOW LEVEL WINDS MAINTAIN TAP ON REMNANT MOISTURE FORM HURRICANE DEAN OVER SOUTHWEST CHIHUAHUA AND SOUTHEAST SONORA PROVINCE IN MEXICO. WITH THETA E RIDGE BROADENING AND BROAD INSTABILITY INCREASING WITH LOW LEVEL MOISTURE INPUT...EXPECTING SHOWER COVERAGE INCREASING ACROSS THE BOARD WITH INCREASE IN CLOUD COVER WORKING FURTHER REDUCTIONS IN HIGH TEMPERATURES...BUT THESE WILL STILL BE FIVE OR SO DEGREES ABOVE CLIMATOLOGY. WEEKEND...AS HURRICANE DEAN LEFTOVERS MOVE WEST TOWARD BAJA CALIFORNIA...WILL SEE SOME LOSS OF MOISTURE RECHARGE AND REDUCTION IN SHOWER COVERAGE SATURDAY...WITH MODEST REBOUND OF TEMPERATURES AND CLEARING OF SKIES. SHOWERS WILL RETURN TO A SOUTHERN AND EASTERN PATTERN...LEAVING NORTH AND WEST IN THE DRY. DEAN REMNANTS STREAMING INTO ARIZONA SUNDAY WILL ENTRAIN INTO BROAD CIRCULATION ABOUT RIDGE CENTER IN SOUTHEAST U.S....AND ADVECT BACK TO THE EAST INTO WESTERN NEW MEXICO AS THE WEEKEND WINDS UP. AS CLOUDS MOVE IN FROM SOUTH AND WEST...BRIEF TEMPERATURE SPIKE ON SATURDAY WILL RETURN TO THE DOWNWARD TREND...BUT STILL REMAINING ABOVE NORMAL. CLOUDS AND SHOWERS WEST AND SOUTH WITH LOW LEVEL SOUTHWEST FLOW AND A FEW DEGREES COOLER TO KICK OFF THE WORK WEEK ON MONDAY. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 96 60 94 62 / 0 0 0 10 GALLUP.......................... 92 55 90 55 / 0 0 0 10 GRANTS.......................... 93 54 90 56 / 0 0 10 10 GLENWOOD........................ 95 61 94 61 / 10 20 10 10 CHAMA........................... 86 44 84 47 / 5 5 5 20 LOS ALAMOS...................... 87 57 85 56 / 0 10 5 5 RED RIVER....................... 78 44 80 43 / 5 10 5 10 TAOS............................ 90 52 89 52 / 5 10 5 10 SANTA FE........................ 91 58 89 58 / 5 20 5 5 SANTA FE AIRPORT................ 93 60 91 60 / 5 10 5 5 ESPANOLA........................ 94 55 92 56 / 0 10 5 5 ALBUQUERQUE HEIGHTS............. 94 68 93 68 / 0 10 10 10 ALBUQUERQUE VALLEY.............. 96 63 93 63 / 5 10 10 10 ALBUQUERQUE FOOTHILLS........... 92 64 91 62 / 5 10 10 10 ALBUQUERQUE WEST MESA........... 95 67 93 65 / 5 10 10 10 SOCORRO......................... 94 64 94 62 / 5 10 10 10 SANDIA PARK/CEDAR CREST......... 87 54 85 52 / 5 10 10 10 MORIARTY/ESTANCIA............... 91 56 89 56 / 5 20 10 10 CARRIZOZO....................... 92 63 91 60 / 5 10 5 10 RUIDOSO......................... 83 56 83 55 / 10 10 10 10 RATON........................... 92 56 90 54 / 10 10 5 5 LAS VEGAS....................... 89 58 88 56 / 10 30 5 5 ROY............................. 86 63 87 61 / 10 20 5 5 CLAYTON......................... 91 65 92 64 / 10 5 5 5 SANTA ROSA...................... 95 63 94 61 / 10 20 5 5 TUCUMCARI....................... 95 69 96 69 / 10 10 0 5 FORT SUMNER..................... 94 67 93 65 / 10 5 0 5 CLOVIS.......................... 93 67 94 66 / 10 5 0 5 PORTALES........................ 93 67 94 66 / 10 5 5 5 ROSWELL......................... 95 69 94 69 / 10 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MDT WED AUG 22 2007 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 536 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The Pueblo radar (KPUX), 194 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
A bow echo caused damaging winds which blew down a small tree, caused roof damage to city buildings and blew down a sign at a gas station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42564, 42559, 42562, 42561, 42560.